and in the great war we had trenchfoot

11/19/12

This is one of the entries where I really start sounding like one of those rheumatoid old farts in the emeritus country club wheelchair holding forth on his lumbago, grippe and shingles… but I really need your collective help.

Have any of you ever heard of a delayed reaction to an allergy skin prick test? Except the reaction wasn’t anywhere near the site of the test itself? I ask because the right side of my face has broken out in a rash that is now on my eyelids… and I’m itching down my legs as well. And as many bullshit ailments as I’ve had, I’ve NEVER broken out in a rash. Staph? Sure. Kidney stones, dysentery, you bet. But never a prickly, hive-like rash.

Two things: this happened about 48 hours after that skin allergy test on my back, but my back is fine. And I’m on that anti-fungal Nystatin (oral) for thrush/candida, but had been on it for days before the test.

Many Internet searches have revealed nothing about this particular problem, although the same keywords keep popping up, so it feels like I’m not crazy. And we’re in transit, thousands of miles away from our doctor.

Anyone got something – or someone – who leaps to mind?

pills.jpg

11 thoughts on “and in the great war we had trenchfoot

  1. killian

    Hives can happen because of stress–which you certainly have been under–my doc had me taking benadryl (pink ladies!) for hives (which are def, related to allergies). Hope you are feeling better sooooon, dear man!

    Reply
  2. Foodallergyguide

    Hi –
    You can have a delayed reaction from a prick test but it usually happens within 24 hours.
    You may be having an allergic reaction to
    the nystatin or to something you ate while traveling. Or you may have poison ivy – or something else totally unrelated to the privk test or the nyststin. Benadryl will help hives but also make you sleepy.
    Hives aren’t really a “prickly” rash. They are more like raised welts. I’m sure you are googling photos.
    Oral Nystatin for days is a pretty unusual prescription.

    Reply
  3. kevin from NC

    has not happened to me, but this does mean you can go on my favorite of all drugs, steroids!!
    Have a wonderful Thanksgivng everyone! k

    Reply
  4. Ian

    Oral Nystatin is rare? I thought it was what you did for thrush, esp. when it has gone on for five months… on the prescription it said some people take it for weeks at a time. Is there a known issue with it?

    Reply
  5. Ian

    AngeDC, THANK YOU for that link. I had read that same page a few weeks ago but forgotten about the rash stuff. It’s starting to make sense!

    Reply
  6. Caroline

    I used Nystatin ointment for a few days in early nursing — my doctor was in vacation and her fill-in thought I had thrush. I didn’t.
    Anyway, I don’t know much about this other than being an educated patient. My two cents from an unbiased source is that the rash is probably unrelated to the allergies. I think it could just be stress hives or related to the thrush.
    Dumb question, but you have called your doctor, right?

    Reply
  7. Ian

    The eye thing actually kinda went away after last night (and steroidal cream)… and I’m hundreds of miles away from a doctor I trust. If it comes back, I’ll make the trek.
    Some of my favorite ladies ever responded to this thread – I should post my weird afflictions more often.

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *